Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 62, NWS Buffalo, NY

June 16, 2013

NWS Buffalo, NY issued this small craft advisory at Jun 16, 2013, 11:59 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2013, 11:59 AM EDT (15:59 UTC)
Expired
Jun 16, 2013, 7:00 PM EDT
In force
7 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WHUS71 KBUF 161559
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1159 AM EDT SUN JUN 16 2013

LEZ040-041-162300-
/O.NEW.KBUF.SC.Y.0062.130616T1559Z-130616T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1159 AM EDT SUN JUN 16 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

* WINDS...SOUTHWEST TO 30 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
397 
WHUS71 KBUF 161941
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT SUN JUN 16 2013

LEZ040-041-162300-
/O.CON.KBUF.SC.Y.0062.000000T0000Z-130616T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
341 PM EDT SUN JUN 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 10:46 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 16, 10:46 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1046 AM EDT SUN JUN 16 2013

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL BRING A PERIOD OF
RAIN INTO THE AFTERNOON. A BROAD UPPER LEVEL TROUGH WILL BUILD SOUTH
ACROSS THE REGION AND KEEP A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS INTO MONDAY NIGHT. HIGH PRESSURE AND DRIER WEATHER
LOOKS TO RETURN BY MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
LARGE AREA OF LIGHT TO MODERATE RAIN PUSHING ACROSS THE NORTHERN
TIER OF THE AREA THIS MORNING...WITH THE ACTIVITY BECOMING SCATTERED
ACROSS WESTERN NEW YORK. WILL SEE THE MAIN RAIN ACTIVITY CONTINUE TO
SLIDE OFF TO THE EAST THROUGH THE EARLY AFTERNOON WITH A DIMINISHING
TREND FROM WEST TO EAST. EXPECT TO SEE SOME REDEVELOPMENT THIS
AFTERNOON WITH SOME LIMITED HEATING AND THE APPROACH OF A WEAK
TROUGH.

TONIGHT...A SCATTERED/ISOLATED SHOWER OR STORM MAY POP-UP AHEAD OF
THE NEXT SHORTWAVE WHICH THE GFS SHOWS WILL BE DIGGING ACROSS
WISCONSIN OVERNIGHT. MODEL PROFILES SHOW BETTER ELEVATED INSTABILITY
POSSIBLE OVERNIGHT AS WELL SO WENT WITH CHANCE FOR THUNDERSTORMS.
LOW TEMPERATURES WILL BE MILD AGAIN WITH CLOUDS FILLING BACK IN
AHEAD OF THIS NEXT SHORTWAVE. LOWS WILL RANGE IN THE MID TO UPPER
50S.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
UNSETTLED WEATHER WILL CONTINUE INTO MONDAY THANKS TO A BROAD UPPER
LEVEL TROUGH OVER THE GREAT LAKES EXTENDING FROM AN UPPER LOW
COMPLEX OVER NORTHERN QUEBEC/JAMES BAY. FOLLOWING WHAT SHOULD BE A
DRY START TO THE DAY...A SURFACE COLD FRONT DIPPING SOUTH OUT OF
CANADA WILL SERVE AS THE FOCUS FOR SCATTERED SHOWERS AND
THUNDERSTORMS AS A SHORTWAVE CONCURRENTLY DROPS ACROSS THE LOWER
GREAT LAKES MONDAY AFTERNOON. CONVECTIVE ACTIVITY WILL LIKELY BE
STRONGEST AND MOST WIDESPREAD ACROSS THE NORTH COUNTRY DUE TO ITS
POSITION IN THE LEFT EXIT REGION OF A 250MB JET STREAK TRACKING
ALONG/NORTH OF THE NY/PA BORDER IN ADDITION TO CLOSER PROXIMITY TO
THE SURFACE LOW OVER QUEBEC AND STEEPER HEIGHT FALLS ALOFT. GIVEN
THESE FACTORS HAVE BUMPED POPS UP TO LIKELY ACROSS THE NORTH COUNTRY
WHILE KEEPING BROADBRUSHED CHANCE/SCATTERED POPS IN ELSEWHERE. IT IS
WORTH NOTING THAT THE 00Z NAM FEATURES A MORE SHARPLY DEFINED
SHORTWAVE FARTHER UPSTREAM ACROSS NRN MINNESOTA THAT ULTIMATELY
GENERATES MUCH MORE WIDESPREAD CONVECTION ACROSS THE FORECAST
AREA...HOWEVER AT THIS POINT IT IS THE OUTLIER IN THIS REGARD.

REGARDING TEMPERATURES...A WARM AIRMASS AHEAD OF THE APPROACHING
COLD FRONT WILL YIELD HIGHS IN THE UPPER 70S...WITH LOWER 80S ACROSS
THE TYPICALLY WARMER SPOTS IN THE VALLEYS OF THE SOUTHERN TIER AND
GENESEE VALLEY. THE AFOREMENTIONED COLD FRONT WILL CROSS THE REGION
OVERNIGHT MONDAY NIGHT WITH LOWS IN THE 50S EXPECTED. WITH THE FRONT
SAGGING SOUTH ACROSS NEW YORK...MOST OF THE FORECAST AREA SHOULD SEE
A DRY DAY ON TUESDAY WITH ANY SHOWER ACTIVITY BEING CONFINED TO THE
SOUTHERN TIER. TEMPERATURES ON TUESDAY WILL REFLECT THE COOLER AND
DRIER AIRMASS ADVECTING INTO THE REGION WITH HIGHS RUNNING A SOLID
10 DEGREES COOLER THAN MONDAY...IN THE UPPER 60S TO AROUND 70. HIGH
PRESSURE THEN BUILDS ACROSS THE REGION TUESDAY NIGHT WITH CLEAR
SKIES AND LIGHT WINDS ALLOWING TEMPS TO DIP INTO THE 40S. EXPECT
MUCH OF THE SAME ON WEDNESDAY WITH FAIR SKIES AND SEASONABLY MILD
TEMPERATURES AS HIGH PRESSURE SHIFTS OVERHEAD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
IN THE EXTENDED PERIOD...LINGERING BROAD/RELATIVELY FLAT TROUGHING
ALOFT WILL GIVE WAY TO AN INCREASINGLY ZONAL FLOW ACROSS OUR
REGION...WHILE SURFACE HIGH PRESSURE SLOWLY DRIFTS FROM THE CENTRAL
GREAT LAKES AT THE START OF THE PERIOD TO A POSITION OFF THE EAST
COAST BY FRIDAY AND SATURDAY. WITH RESPECT TO TEMPERATURES...THIS
EVOLUTION IN THE PATTERN WILL RESULT IN SLIGHTLY BELOW NORMAL
TEMPERATURES ON WEDNESDAY MODERATING BACK TO NEAR NORMAL LEVELS BY
THURSDAY...THEN TO AT LEAST A BIT ABOVE NORMAL FOR BOTH FRIDAY AND
SATURDAY. MORE SPECIFICALLY...DAYTIME HIGHS WITHIN A FEW DEGREES OF
70 ON WEDNESDAY WILL WARM BACK TO AT LEAST THE LOWER 80S IN MOST
PLACES BY SATURDAY...AND POSSIBLY EVEN WARMER THAN THAT SHOULD THE
THE GFS/ECMWF-ADVERTISED 850 MB TEMPS OF +15C TO +18C ACTUALLY COME
TO FRUITION.

IN TERMS OF PRECIPITATION CHANCES...EXPECT THE WEDNESDAY TO FRIDAY
TIME FRAME TO BE MAINLY DRY COURTESY OF THE AFOREMENTIONED SURFACE
RIDGE...THOUGH A WEAK SYSTEM DROPPING THROUGH CENTRAL ONTARIO/QUEBEC
IN THE STILL-NORTHWESTERLY FLOW ALOFT COULD TOUCH OFF SOME ISOLATED
CONVECTION ACROSS THE SAINT LAWRENCE VALLEY/NORTH COUNTRY. BY
SATURDAY...INCREASING RETURN FLOW ON THE BACKSIDE OF THE RIDGE
SHOULD PUMP SOMEWHAT MORE HUMID AIR BACK INTO OUR REGION...AND THIS
COUPLED WITH DAYTIME HEATING AND THE APPROACH OF THE NEXT FRONTAL
SYSTEM SHOULD RESULT IN A MORE GENERAL CHANCE OF SOME SCATTERED
CONVECTION.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
RAINFALL IS MOVING ACROSS THE FORECAST AREA AS OF 15Z. EXPECT
HEAVIEST ACTIVITY TO BE LAKE ONTARIO NORTHWARD. MVFR CIGS/VIS
POSSIBLE IN HEAVIER AREAS OF RAIN. VFR CONDITIONS LOOK TO RETURN
FOLLOWING THE PASSAGE OF CONVECTION AND ASSOCIATED COLD FRONT
THROUGH TONIGHT EXCEPT FOR WATERTOWN WHERE LOWE CIGS WILL PERSIST
WITH A CHANCE FOR SOME FOG TO DEVELOP AS WELL.

OUTLOOK...
MONDAY AND TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS.
WEDNESDAY THROUGH FRIDAY...VFR.

&&

.MARINE...
AN UPPER LEVEL DISTURBANCE AND SURFACE LOW WILL BRING SHOWERS
THROUGH THE AFTERNOON WITH STRENGTHENING SOUTHWESTERLY WINDS THAT
SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY LEVELS. UNSETTLED
CONDITIONS WILL CONTINUE INTO TUESDAY THEN BY WEDNESDAY HIGH
PRESSURE WILL BUILD BACK ACROSS THE LOWER LAKES WITH TRANQUIL
CONDITIONS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SMITH/TMA
NEAR TERM...SMITH/TMA
SHORT TERM...WOOD
LONG TERM...JJR
AVIATION...SMITH/TMA
MARINE...SMITH/TMA
Hazardous weather outlook, Jun 16, 5:01 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
501 AM EDT SUN JUN 16 2013

NYZ001>003-010>013-019>021-085-170915-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
501 AM EDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS COULD BRING PERIODS OF HEAVY RAIN WITH RAINFALL AMOUNTS
OF UP TO AN INCH POSSIBLE IN A RELATIVELY SHORT PERIOD OF TIME. WHILE
NO SIGNIFICANT FLOODING IS EXPECTED...CREEKS AND STREAMS WILL SEE
SOME MINOR RISES AND URBAN POOR DRAINAGE AREAS COULD SEE SOME
MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-170915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
501 AM EDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-170915-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
501 AM EDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS COULD BRING PERIODS OF HEAVY RAIN WITH RAINFALL AMOUNTS
OF UP TO AN INCH POSSIBLE IN A RELATIVELY SHORT PERIOD OF TIME. WHILE
NO SIGNIFICANT FLOODING IS EXPECTED...CREEKS AND STREAMS WILL SEE
SOME MINOR RISES AND URBAN POOR DRAINAGE AREAS COULD SEE SOME
MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.